Alert archive / Arkansas / Wind Advisories in 2009

Wind Advisory 7, NWS Memphis, TN

March 6, 20094 states

NWS Memphis, TN issued this wind advisory at Mar 6, 2009, 10:33 AM CST for 4 states. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 10:33 AM CST (16:33 UTC)
Expired
Mar 6, 2009, 5:30 PM CST
In force
7 hr
Issued by
NWS Memphis, TN
All 23 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 061633
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CST FRI MAR 6 2009

...STRONG WINDS WILL AGAIN IMPACT THE WESTERN HALF OF THE MID SOUTH...

.THE SURFACE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE MID SOUTH
AND WILL ALLOW FOR STRONG AND GUSTY WINDS TO REACH ADVISORY
LEVELS THROUGH EARLY THIS EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-070000-
/O.NEW.KMEG.WI.Y.0007.090306T1633Z-090307T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
1033 AM CST FRI MAR 6 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SUSTAINED SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP
TO 40 MPH WILL CONTINUE OVER THE WESTERN HALF OF THE MID SOUTH
UNTIL EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
1 follow-up statement
000 
WWUS74 KMEG 062330
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CST FRI MAR 6 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-070030-
/O.CAN.KMEG.WI.Y.0007.000000T0000Z-090307T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
530 PM CST FRI MAR 6 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAVE DECREASED TO 15 TO 20 MPH WITH GUSTS TO
AROUND 30 MPH IN SOME PLACES. AS THE SUN SETS THE WINDS WILL
START TO BECOME SOUTH AT 10 TO 15 MPH. 


$$

TLSJR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 6, 5:27 AM CST, 5 hours 6 minutes earlier.

Area forecast discussion, Mar 6, 5:27 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
527 AM CST FRI MAR 6 2009

.DISCUSSION... /ISSUED 513 AM CST FRI MAR 6 2009/

PRESSURE GRADIENT REMAINS OVER THE MIDSOUTH THIS MORNING DUE TO
THE INTERACTION BETWEEN A RIDGE OF HIGH PRESSURE THAT CONTINUES TO
PUSH OFFSHORE AND A SURFACE TROUGH STRETCHING INTO THE MIDWEST.
SOUTHERLY WINDS WILL BE GUSTY AGAIN TODAY BUT SHOULD REMAIN JUST
BELOW ADVISORY CRITERIA AREA WIDE. MAIN FORECAST CONCERNS CONTINUE
TO BE THE POTENTIAL FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS
LATE IN THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.

TODAY THROUGH SATURDAY...UPPER RIDGING COMBINED WITH PERSISTENT
SOUTHERLY SURFACE FLOW WILL ALLOW FOR ANOTHER WARM AND DRY DAY
ACROSS THE MIDSOUTH. EXPECT MORE CLOUDS THAN SUN AS GUSTY
SOUTHERLY WINDS CONTINUE TO ADVECT GULF MOISTURE INTO THE AREA.
THE SAME STORY SHOULD PLAY OUT FOR SATURDAY AS WELL...ONLY
SLIGHTLY WARMER. TEMPERATURES COULD APPROACH RECORD HIGHS IN SOME
AREAS WITH CONTINUED RIDGING ALOFT. A FEW SHOWERS AND POSSIBLY A
THUNDERSTORM ARE POSSIBLE LATE SATURDAY NIGHT AS AN UPPER TROUGH
BEGINS TO DIG INTO THE SOUTHERN PLAINS AND AIDE IN BREAKING DOWN
THE INVERSION IN PLACE.

SUNDAY THROUGH TUESDAY...SHOWERS AND THUNDERSTORMS WILL BECOME
MORE NUMEROUS ACROSS THE AREA SUNDAY AS A SURFACE LOW OVER THE RED
RIVER VALLEY WILL BEGIN TO PUSH NORTHEAST AND SWING A COLD FRONT
INTO THE MIDSOUTH. SOME STORMS COULD BE STRONG WITH LIFTED INDICES
IN THE -2 TO -3 RANGE ALONG WITH MUCAPE VALUES AROUND 600 J/KG.
CANNOT RULE OUT AN ISOLATED SEVERE STORM AS WELL...ESPECIALLY OVER
NORTHEAST ARKANSAS SUNDAY AFTERNOON. THIS FRONT WILL STALL ACROSS
THE MIDSOUTH SUNDAY NIGHT AND INTO MONDAY BEFORE PUSHING NORTH AS
A WARM FRONT. THIS WILL ALLOW THE MIDSOUTH TO BE IN THE WARM
SECTOR AWAITING THE NEXT SYSTEM. BY TUESDAY...ANOTHER AREA OF LOW PRESSURE
WILL PUSH NORTHEAST TOWARD THE GREAT LAKES AND WILL DEEPEN. THIS
WILL ALLOW ITS ASSOCIATED COLD FRONT TO PUSH THROUGH THE MIDSOUTH
LATE TUESDAY. SEVERE PARAMETERS LOOK ABOUT THE SAME WITH THIS
SYSTEM AS THE LAST. SEVERE POTENTIAL WILL MOST LIKELY BE ISOLATED
WITH THE BEST POTENTIAL FOR STRONG STRAIGHT LINE WINDS. LONG RANGE
MODELS STILL HAVE TIMING DIFFERENCES WITH THE PASSAGE OF THE
FRONT. THE ECMWF IS STILL ABOUT 6 HOURS BEHIND THE GFS AND SEEMS
TO HAVE AN ABUNDANCE OF POST FRONTAL QPF. THE GFS SEEMS TO HAVE A
BETTER HANDLE ON THE SYSTEM AS A WHOLE.

WEDNESDAY THROUGH FRIDAY...MODEL DIFFERENCES IN QPF CONTINUE
WEDNESDAY...BLENDED THE TWO FOR NOW. SHOWERS WILL RE-DEVELOP
THURSDAY INTO FRIDAY AS ANOTHER SHORTWAVE WILL TRANSLATE THROUGH
THE AREA. CANNOT RULE OUT A RUMBLE OF THUNDER BUT FOR
NOW...PRECIPITATION LOOKS TO BE STRATIFORM IN NATURE. DRY HIGH
PRESSURE WILL THEN BUILD BACK INTO THE MIDSOUTH FRIDAY AFTERNOON
AND EVENING.

CCD

&&

.AVIATION...

12Z TAF CYCLE

LOW CIGS ARE QUICKLY SPREADING NORTHWARD INTO THE CWA. CIGS WILL
SPREAD OVER ENTIRE CWA BY 15Z. EXPECT CIGS TO BE BTWN 1500-2500 FT.
CIGS WILL BEGIN TO LIFT AFTER 18Z AND SHOULD BE COMPLETELY GONE BY
23Z. VFR CONDITIONS WILL THEN PREVAIL UNTIL AFTER 6Z...WHEN STRATUS
BEGINS TO INVADE NORTH MS FROM THE S AGAIN. S WINDS WILL REMAIN
STRONG AND GUSTY THROUGH 00Z WITH SUSTAINED SPDS OF 12-15 KTS AND
GUSTS UP TO 28 KTS. WINDS WILL RELAX AFTER 00Z...WITH KMKL AND
KTUP SEEING SPDS DROP BELOW 12 KTS.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  59  75  61 /  10  10  10  20
MKL  69  56  76  59 /  10  10  10  20
JBR  71  58  74  59 /  10  10  10  30
TUP  73  54  76  57 /   0  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 6, 5:22 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
522 AM CST FRI MAR 6 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
522 AM CST FRI MAR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE INTO
THE MID SOUTH SUNDAY AFTERNOON AND STALL SUNDAY NIGHT. THERE
SHOULD BE SUFFICIENT INSTABILITY AND STRONG ATMOSPHERIC WINDS
ACROSS NORTHWEST PORTIONS OF THE AREA TO SUPPORT STRONG TO
POSSIBLE SEVERE STORMS SUNDAY AFTERNOON AND EVENING. THERE WILL
ALSO BE THE POTENTIAL FOR HEAVY RAIN ACROSS PORTIONS OF THE AREA
IN THE VICINITY OF THE STALLED FRONT SUNDAY NIGHT INTO MONDAY
MORNING.

THERE WILL BE ADDITIONAL CHANCES FOR STRONG TO SEVERE STORMS ON TUESDAY
AND TUESDAY NIGHT AS ANOTHER COLD FRONT AND UPPER LEVEL DISTURBANCE
MOVES ACROSS THE AREA. STRONG STRAIGHT LINE WINDS AND BRIEF HEAVY
DOWNPOURS LOOK TO BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING AS
WELL AS ON TUESDAY AFTERNOON AND EVENING.

CCD

Nearby

Wind Advisories in Arkansas, 2009Wind Advisories in Tennessee, 2009Wind Advisories in Mississippi, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.